I’ve just checked into the forum for the first time in yonks. Nice to see some old names here and sorry there are a few unlucky newbies.
To recap, I’ve been doing miraculously this past year on pregabalin (Lyrica) . I had a crash in march which lasted a week. I’m under Dr S like Muppo, TeeCee and others. I saw him in February and he told me I was doing too much ( working full time for first time in years together with having a family with a daughter who’s going through problems at the moment at school) and that I was at an age when I was in the danger zone ie premenopausal. He told me to increase the pregabalin by 50 g increments each time I had a spin or a return of the symptoms. Until a max dose of 600 mg.
Well I sort of ignored the advice as I’ve been working like a madwoman, taking on new projects, spending hours on my laptop at work, late nights etc. I have stuck to his diet but do drink a fair amount of white wine ( not on the banned list). I recently became really stressed about a new project at work and have been having a huge amount of stress at home with my kids and husband, not to mention my parents too!
Well about 12 days ago, the day I got my period I crashed big time and have been in hell ever since. I’m now on the maximum pregabalin dose of 600 mg and it’s not working for the first tine ever! I’m having to take clonazepam to get me through my work day and I know Dr S disapproves of this.
I’m not due to see the good doc till August 8th but I’ll probably need to phone his ( crabby scabby) secretary to see if I can get an earlier appointment. I think the Lyrica has stopped working. Lord knows what he’ll try me on now. Ami, topirimate, pitzotifen all failed me. Lyricacwas my godsend and got me back to normal for a year.
I think I’m going to reduce my hours at work but otherwise I’m at a loss as to what to do. A taste of normality showed me what i could be capable of and now I’m back to square one!
Sorry to ramble. This stuff is EVIL and wrecks lives.
Dizzy Lizzy xx
Hey Dizzy Lizzy - don’t give up just yet. I’m sure you’ve had crashes before and got through them. Don’t think that the pregabalin has stopped working - it may be just a combination of everything else that’s going on stress wise in your life. You’ve got through worse that this and you’ll get through this too. Take a bit of time for you - you deserve it. As you know I see the other Dr S and he’s recommended altering my tablets, but also that if things don’t improve around the time of my period then he’s told my GP to do a referral to a gyno. - maybe you could try that and see if anything could help?
Good luck and take care
Hey Tracey! Hope married life’s treating you well!
Just wondering what meds you are on now? Have you stopped Lyrica altoge
ther? Did you get withdrawal symptoms? I’ve also thought about the hormonal/gynae thing. Must mention it to Dr S when I see him as I always forget.
Well best wishes Tracey. I’ll keep you posted. Thanks for the support.
Dizzy Lizzy xx
I agree that it’s much more likely all the life stressors that you’ve had heaped on you plus work that has been your “fat kid in the pool” so to speak. Don’t despair about the medication - although that’s easier to manage in some ways than unpredictable life events. If you were someone else and read your story as you described it the whole work and life stress stuff would jump out as a huge trigger. Its entirely possible that no medication would be able to counteract the effects of that kind of stress.
Suspect if you told this story to Dr S he would tell you you need to reduce / better manage your stress levels - in fact from what you’ve said you’ve already had this conversation. Vic’s in a similar boat at the moment. (well she was before her holiday!)
Cutting back on work is a good idea, and also finding some strategies that help you manage your stress - gentle exercise, walks, meditation or similar.
You CAN get back to where you were, but it just might take some time. Stress management strategies aren’t always easy to implement but I think it’s really worth trying as you can’t let this sh*t win!
Hang in there
Dizzy Lizzy, I’m still on Lyrica at the moment, although when I saw Dr S recently his plan is to start getting me off it. The main reason behind this is the weight gain and the fact that I could sleep for 24hrs a day - other than that I’ve been having a mainly level time of it in the last couple of months - obviously, not back to how I was but I think I’ve accepted thats gone now!
Anyway, I’m on 2 x 200mg a day and he wants me off the morning dose first by reducing down 50mg every two weeks. If there is no significant or worsening of my symptoms he thens wants me to start coming off the evening dose by 25mg every two weeks. I also take 25mg Topiramate in the morning and 50mg at night. Whilst coming off the Lyrica he wants me upping the Topiramate by 25mg every 2-3 weeks and he says I can go to 100 - 150 mg twice a day on this. I have to say all this messing makes me nervous as apart from applying form sleeping to become an Olympic sport I was managing my symptoms! We’ll have to see if I end up an anxiety ridden wreck again!
Married life is good thanks - he’s a godsend for me!
Keep in touch
Hi dizzy, don’t give up…you must rest and allow the brain to repair itself. This is just a blip. It may take some time for the water to get below the line even the one widened by pre gabalin.
I was wondering how you were getting on, knowing you’re on Lyrica. Saw your post about digital tv, but, apart from that, how are you doing? What dose of Lyrica are you on if you don’t mind my asking? I remember you kept having to increase it - are you stable yet?
Sorry about all the questions. I really thought I was stable on 450mg till this latest crash. But then I have been living a manic life again I think. I need to learn. If\when I get over this bout I’ll definitely slow down!
i’m up and down really …tend to have crashes still…I saw Dr S recently and he told me to up the other drug I’m on but it made me much worse , kept feeling faint. The problem with my situation is that like you i am only partly cured not enough to resume normal life, so in a kind of limbo. I must confess that when i have a big crash…I take up to 1200 g…I 've reached the stage where I don’t care any more. Not being a blt to watch Tv has puzzled me and again proves I am not cured.
I do think that you do too much , You need to let go and pace yourself. I know this sounds impossible in this day and age but may be a lifestyle change would help you. the link to your hormones is obvious since it was the last straw for your poor old brain.
Hi i am also under DR S and i am on Lyrica.
Has anyone had a drink on these? i know it says on the tablets to avoid alcohol. I really fancy a couple of beers
Robert - when I was first on Lyrica (after about 2 weeks) I drank a glass of wine and felt as drunk as if I had had 4 or 5 :shock: ) 1, as I guess my body has adjusted and got used to it.
My advice is to have a small amount at first and see how you feel.